Kyushu Journal of Mathematics
Online ISSN : 1883-2032
Print ISSN : 1340-6116
ISSN-L : 1340-6116
REAL QUADRATIC FIELDS, CONTINUED FRACTIONS, AND A CONSTRUCTION OF PRIMARY SYMMETRIC PARTS OF ELE TYPE
Fuminori KAWAMOTOYasuhiro KISHIHiroshi SUZUKIKoshi TOMITA
Author information
JOURNALS FREE ACCESS

2019 Volume 73 Issue 1 Pages 165-187

Details
Abstract

For a non-square positive integer d with 4 ∤ d, put ω(d) :=(1 + √d)/2 if d is congruent to 1 modulo 4 and ω(d) := √d otherwise. Let a1, a2, . . . , aℓ-1 be the symmetric part of the simple continued fraction expansion of ω(d). We say that the sequence a1, a2, . . . , a[ℓ/2] is the primary symmetric part of the simple continued fraction expansion of ω(d). A notion of ‘ELE type' for a finite sequence was introduced in Kawamoto et al (Comment. Math. Univ. St. Pauli 64(2) (2015), 131-155). The aims of this paper are to introduce a notion of ‘pre-ELE type' for a finite sequence and to give a way of constructing primary symmetric parts of ELE type. As a byproduct, we show that there exist infinitely many real quadratic fields with period ℓ of minimal type for each even ℓ ≥ 6.

Information related to the author
© 2019 Faculty of Mathematics, Kyushu University
Previous article Next article
feedback
Top